On a parabolic-hyperbolic chemotaxis system with discontinuous data: Well-posedness, stability and regularity

Hongyun Peng, Zhian Wang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

2 Citations (Scopus)

Abstract

The global dynamics and regularity of parabolic-hyperbolic systems is an interesting topic in PDEs due to the coupling of competing dissipation and hyperbolic effects. This paper is concerned with the Cauchy problem of a parabolic-hyperbolic system derived from a chemotaxis model describing the dynamics of the initiation of tumor angiogenesis. It is shown that, as time tends to infinity, the Cauchy problem with large-amplitude discontinuous data admit global weak solutions which converge to a constant state (resp. a viscous shock wave) if the asymptotic states of initial values at far field are equal (resp. unequal). Our results improve the previous results where initial value was required to be continuous and have small amplitude. Numerical simulations are performed to verify our analytical results, illustrate the possible regularity of solutions and speculate the minimal regularity of initial data required to obtain the smooth (classical) solutions of the concerned parabolic-hyperbolic system.

Original languageEnglish
Pages (from-to)4374-4415
Number of pages42
JournalJournal of Differential Equations
Volume268
Issue number8
DOIs
Publication statusPublished - 5 Apr 2020

Keywords

  • Discontinuous initial data
  • Effective viscous flux
  • Parabolic-hyperbolic system
  • Regularity
  • Weak solutions

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this